Real Analysis Exchange

C1 selections of multifunctions in one dimension

Craig Knuckles and Peter R. Wolenski

Full-text: Open access

Abstract

Sufficient conditions are given for a multifunction (set-valued function) to admit a continuously differentiable selection in one dimension. These conditions are given in terms of Clarke generalized gradients of the Hamiltonian associated with the multifunction.

Article information

Source
Real Anal. Exchange, Volume 22, Number 2 (1996), 655-676.

Dates
First available in Project Euclid: 22 May 2012

Permanent link to this document
https://projecteuclid.org/euclid.rae/1337713148

Mathematical Reviews number (MathSciNet)
MR1460979

Zentralblatt MATH identifier
0942.49021

Subjects
Primary: 26E25: Set-valued functions [See also 28B20, 49J53, 54C60] {For nonsmooth analysis, see 49J52, 58Cxx, 90Cxx} 28B20: Set-valued set functions and measures; integration of set-valued functions; measurable selections [See also 26E25, 54C60, 54C65, 91B14] 49J52: Nonsmooth analysis [See also 46G05, 58C50, 90C56]

Keywords
smooth selection Lipschitz multifunction submonotone Multifunction subdifferentially regular function semismooth function

Citation

Knuckles, Craig; Wolenski, Peter R. C 1 selections of multifunctions in one dimension. Real Anal. Exchange 22 (1996), no. 2, 655--676. https://projecteuclid.org/euclid.rae/1337713148


Export citation

References

  • J. P. Aubin and H. Frankowska, Set-Valued Analysis, Birkhauser, 1990.
  • C. Castaing and M. Valadier, Convex Analysis and Measurable Multifunctions, Springer-Verlag, Lecture Notes in
  • Math,
  • F. H. Clarke, Optimization and Nonsmooth Analysis, Wiley Interscience, 1983.
  • C. Knuckles, A characterization of the multifunctions in one dimension which admit a $C^1$ parametrization, forthcoming.
  • C. Knuckles, Continuously differentiable selections and parametrizations of multifunctions in one dimension, Ph.D. thesis, Louisiana State University, 1995.
  • S. Lojasiewicz Jr., Some theorems of Scorza-Dragoni type for multifunctions with applications to the problem of existence of solutions for differential multi-valued equations, Mathematical Control Theory, (1985), 625–643.
  • E. Michael, Continuous selections I, Annals of Math., 63 (1956), 361–381.
  • R. Mifflin, Semismooth and semiconvex functions in constrained optimization, SIAM J. Control Optimization, 15 (1977), 959–972.
  • R. T. Rockafellar, Lipschitzian properties of multifunctions, J. Nonlinear Anal. T.M.A., 9 (1985), 867–885.
  • R. T. Rockafellar, Favorable Classes of Lipschitz Continuous Functions in Subgradient Optimization, Progress in Nondifferentiable Optimization, Pergamon Press, New York.
  • H. L. Royden, Real Analysis 3rd ed, Macmillan, New York, 1988.
  • J. E. Spingarn, Submonotone subdifferentials of Lipschitz functions, Trans. Am. Math. Soc., 264 (1981), 77–89.
  • D. H. Wagner, Survey of measurable selection theorems, SIAM J. Control Optimization, 15 (1977), 859–903.